Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

July 30, 2015Adams County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 30, 2015, 4:13 PM CDT for Adams County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 4:13 PM CDT (21:13 UTC)
Expired
Jul 30, 2015, 5:00 PM CDT
In force
47 min
Issued by
NWS Jackson, MS

County Adams County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS84 KJAN 302113
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU JUL 30 2015
 
LAZ025-026-MSZ059-060-302200-
TENSAS LA-CONCORDIA LA-ADAMS MS-JEFFERSON MS-
413 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA AND SOUTH
CENTRAL TENSAS PARISHES...NORTH CENTRAL ADAMS AND WEST CENTRAL
JEFFERSON COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WATERPROOF...OR 12 MILES NORTH OF VIDALIA...MOVING SOUTHWEST AT
20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPOKANE AROUND 430 PM CDT.
  WEST FERRIDAY AROUND 450 PM CDT.
  NATCHEZ...VIDALIA AND FERRIDAY AROUND 455 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3175 9149 3176 9149 3176 9148 3185 9141
      3176 9123 3142 9137 3155 9165
TIME...MOT...LOC 2113Z 027DEG 17KT 3174 9136 

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 30, 9:40 AM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jul 30, 9:40 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT THU JUL 30 2015

.UPDATE...
OVERALL FORECAST IS GENERALLY ON TRACK. SFC ANALYSIS INDICATES
FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN PORTIONS OF THE REGION.
EXPECT ALONG/S OF THE BOUNDARY TO WARM EFFICIENTLY AS COMPRESSIONAL
HEATING AND POOLING OF MOISTURE AID IN TEMPERATURES IN THE MID/UPPER
90S AND HEAT INDICES TO CLIMB ABOVE 105 DEGREES...WITH AREAS IN THE W
MS DELTA AND NE LA TO CLIMB BETWEEN 111-115 DEGREES. EXCESSIVE HEAT
WARNING FOR W MS/NE LA AND HEAT ADVISORY FOR MOST OF THE AREA WILL
CONTINUE UNTIL 7PM TONIGHT. HWO/GRAPHICS LOOK GOOD AND NPW IS SHIPPED
OUT.

ALSO AS THE S/WV ALOFT MOVES IN PER WATER VAPOR IMAGERY AND PW'S IN
REGIONAL 12Z SOUNDINGS ARE IN THE 1.7-2 INCH RANGE...HI-RES GUIDANCE
INCLUDING ARW/NMM AND SSEO INDICATE CONVECTION TO DEVELOP IN THE E/SE
MS. EXPECT MOST ACTIVITY TO DEVELOP MAINLY AFTER 16-17Z AND LASTING
THROUGH 23-01Z. DUE TO SOME INVERTED V SOUNDING...STEEP 850-700MB
LAPSE RATES AROUND 6-7 DEG C/KM...0-3KM LAPSE RATES AROUND 8-9 DEG C
AND VERTICAL TOTALS AROUND 27-29 DEG C...EXPECT MODERATE TO HIGH
INSTABILITY TO DEVELOP ACROSS THE AREA. WITH SOME NRLY FLOW ALOFT
AROUND 15-20KT ESPECIALLY IN E/SE MS...SOME STRONG/SEVERE STORMS
CAPABLE OF STRONG WINDS ARE POSSIBLE. TIMING IN GRAPHICS LOOKS GOOD
OVERALL BUT SOME STORMS COULD POSSIBLY LINGER PAST 6-7PM.

FOR FORECAST ELEMENTS...ADJUSTED CURRENT HOURLY TEMPS/DEWPOINTS TO
BLEND INTO PREVIOUS FORECAST AS IT SEEMS ON TRACK. REST LOOKS GOOD
OVERALL. REST OF THE PRODUCTS ARE SHIPPED OUT. /DC/

&&

.AVIATION...VFR CONDITIONS WILL EXIST WITH THE ONLY RESTRICTIONS
COMING FROM SCT TSRA. A FEW OF THE STRONGER STORMS COULD HAVE SOME
DAMAGING WINDS. WILL FOCUS THE TIMING OF THE VCTS IN THE 18-23Z
RANGE WITH BETTER POTENTIAL TO SEE THIS ACTIVITY ACROSS THE SOUTH
HALF. WINDS WILL BE N/NE TODAY WITH SOME GUSTS APPROACHING 20KTS.
/17/

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT THU JUL 30 2015/

SHORT TERM...FOCUS AGAIN TODAY WILL BE THE OPPRESSIVE HEAT. WHILE
THERE WILL BE SOME STORMS AROUND DURING THE AFTERNOON...FEELING IS
THAT COVERAGE MAY BE LESS THAN PREV EXPECTED WHICH IS SUPPORTED BY
THE LATEST HI-RES TRENDS AS WELL AS THE NAM/GFS. AS FOR THE
HEAT...THE AREA WILL BE LOCATED JUST AHEAD OF A SFC FRONT AND IN THE
LOW LEVEL THERMAL AXIS. WHILE YESTERDAY OFFERED THE MOST OPTIMAL
ZONE TO REALLY HEAT UP...TODAY WILL BE QUITE GOOD...ESPECIALLY
ACROSS THE S HALF. MORE MID/UPPER 90S ARE EXPECTED FOR HIGHS. THE
DIFFERING FACTOR TODAY WILL BE THE REALLY HIGH DEW PTS. THESE WILL
HOLD IN THE MID/UPPER 70S AS MOISTURE POOLS AHEAD OF THE BOUNDARY.
THIS WILL SERVE TO SUPPORT HEAT INDICES BETWEEN 105-110 FOR NEARLY
ALL OF THE AREA WITH SOME LOCATIONS (MAINLY W-CENTRAL) EXCEEDING
110. DUE TO THIS...WILL ADD AN AREA OF THE CWA TO A EXCESSIVE HEAT
WARNING.

AS FOR STORMS...SFC BASED INSTABILITY WILL BE EXTREME TODAY WITH ALL
THE HIGH SFC DEW PTS. HOWEVER...LOWER LEVEL CONVERGENCE SEEMS TO BE
VERY LIMITED DESPITE THE SFC BOUNDARY PUSHING SOUTH.
ADDITIONALLY...THE MID LEVEL S/WV WILL BE SOUTH OF THE CWA AND THE
MID LEVELS WILL BE CHARACTERIZED BY MORE OF A FLAT RIDGE AXIS. THIS
WILL MAKE FOR A MORE HOSTILE CONVECTIVE ENVIRONMENT DESPITE A
CONDUCIVE THERMO ENVIRONMENT. DUE TO THIS...HAVE LOWER POPS FROM THE
PREV FORECAST...BUT THEY STILL REMAIN IN THE 30-40% RANGE FOR A GOOD
PORTION OF THE CWA (S HALF). DESPITE SOME OF THE PRO/CONS...ENOUGH
INGREDIENTS WILL LIKELY EXIST TO SUPPORT A FEW STRONG/SVR STORMS AND
WILL CONTINUE TO MENTION THE LIMITED THREAT FOR TODAY. TIMING WILL
MAINLY BE 2-6PM. LOOK FOR STORM ACTIVITY TO MOVE OFF TO THE SW.

DRIER AIR WILL FILTER INTO THE REGION TONIGHT AND SUPPORT COOLER
TEMPS FOR FRI MORNING AS WELL AS SAT MORNING. NEARLY ALL GUID IS
OFFERING LOWER DEWPTS THAN THE PREV RUNS WHICH WILL SUPPORT MORE OF
AN OPPORTUNITY TO COOL DURING THE OVERNIGHTS. DUE TO THIS...HAVE
LEANED MORE ON THE LATEST MOS OUTPUT WHICH AS MORE OF THE CWA IN THE
UPPER 60S FOR LOW WITH A FEW MID 60 READINGS. HIGHS ON FRI WILL
AGAIN BE WARM...BUT MORE IN THE 92-95 DEGREE RANGE WHICH IS SOME 5
DEGREES LESS THAN WHAT WE HAVE BEEN EXPERIENCING.

MOST OF TONIGHT AND ESPECIALLY FRI-FRI NGT WILL BE PRECIP FREE AS
DEEP LAYER DRY AIR MOVES IN. LOOK FOR VERY ANOMALOUS PWAT AIR WITH
VALUES OF 1.0 IN OR LESS BY FRI AFTERNOON/NIGHT. /CME/

LONG TERM...AT THE BEGINNING OF THE PERIOD...LIGHT MID LEVEL NW FLOW
REGIME WILL BE IN PLACE OVER THE REGION AS RIDGE HAS RETROGRADED AND
BROAD TROFFINESS MOVES THROUGH THE GREAT LAKES REGION. AT THE
SURFACE... MUCH LOWER DEWPOINTS IN THE 50S/60S WILL BE IN PLACE OVER
THE AREA FROM THE AIRMASS CHANGE THAT OCCURRED ON FRIDAY.

THE PATTERN LOOKS TO REMAIN ABOUT THE SAME THROUGH A GOOD CHUNK OF
THE EXTENDED TIMEFRAME. THE DRY AIR WILL CONTINUE TO BE REINFORCED
OVER THE AREA THROUGH TUESDAY AS LIGHT NORTHEASTERLY WINDS BRING DRY
SLUGS OF DRY AIR SOUTHWARD. WITH THE DRIER AIR IN PLACE...HOT
TEMPERATURES WILL BE MORE EASILY ATTAINED...BUT WITH IT BEING MORE OF
A DRY HEAT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE AIR TEMP.

A SLIGHT CHANCE OF CONVECTION WILL CONTINUE OVER THE FAR
SE...HOWEVER...IN BETTER LOW LEVEL MOISTURE CLOSER TO THE COAST.
ELSEWHERE DRY WEATHER WILL PREVAIL THROUGH TUESDAY/WEDNESDAY. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       97  71  94  69 /  34  10   0   0
MERIDIAN      95  69  93  66 /  42  10   1   0
VICKSBURG     99  70  95  66 /  29   6   0   0
HATTIESBURG   97  74  95  69 /  43  21  11   4
NATCHEZ       97  71  93  68 /  34  16   4   0
GREENVILLE    96  70  94  68 /  17   4   0   0
GREENWOOD     95  68  93  66 /  18   5   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ034>039-042>046-
     048>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ040-
     041-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ026.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

DC/17/CME/26
Hazardous weather outlook, Jul 30, 2:18 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT THU JUL 30 2015

ARZ074-075-MSZ034>036-311930-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ018-019-025>033-311930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

LIMITED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES AROUND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-MSZ040-041-311930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-ISSAQUENA-SHARKEY-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AS HEAT INDEX VALUES
WILL PEAK BETWEEN 111 AND 115 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ037>039-042>046-048>066-072>074-311930-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6
PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ016-023>026-MSZ047-311930-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-
218 PM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY WITH HEAT INDEX VALUES
OF 111 TO 115 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 30, 3:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU JUL 30 2015

MSZ055-063-302130-
SIMPSON MS-LAWRENCE MS-
354 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE AND SOUTH
CENTRAL SIMPSON COUNTIES UNTIL 430 PM CDT...

AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SHIVERS...OR NEAR PINOLA...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WANILLA AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3165 9019 3173 9014 3176 9013 3175 9012
      3177 9013 3178 9012 3179 9012 3187 9004
      3182 8989 3178 8992 3176 8997 3158 9003
TIME...MOT...LOC 2053Z 027DEG 18KT 3180 8999

BYB
Special weather statement, Jul 30, 3:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT THU JUL 30 2015

MSZ072-302130-
MARION MS-
357 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION COUNTY UNTIL
430 PM CDT...

AT 357 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEBUR...OR 8 MILES SOUTHEAST OF COLUMBIA...MOVING SOUTHWEST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PICKWICK AROUND 410 PM CDT.
  SANDY HOOK AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3107 8984 3107 8992 3108 8992 3128 8972
      3124 8965 3109 8966 3100 8968 3100 8983
TIME...MOT...LOC 2057Z 033DEG 33KT 3118 8971

19
Local storm report, Jul 30, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     STAR                    32.09N 90.05W
07/30/2015                   RANKIN             MS   PUBLIC

            NUMEROUS TREES DOWN, ROAD SIGN TWISTED, AND A ROOF TORN
            OFF A CHICKEN HOUSE. MOST LIKELY A MICROBURST.

&&

AW
Special weather statement, Jul 30, 4:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU JUL 30 2015

MSZ064-065-302145-
JEFFERSON DAVIS MS-COVINGTON MS-
408 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL COVINGTON AND
JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LONE STAR...OR 12 MILES WEST OF COLLINS...MOVING SOUTHWEST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRENTISS AROUND 420 PM CDT.
  CARSON AROUND 425 PM CDT.
  PROGRESS AROUND 435 PM CDT.
  SOCIETY HILL AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3152 8996 3171 8981 3163 8963 3143 8970
      3144 8982 3140 8983 3139 8988 3139 8991
TIME...MOT...LOC 2108Z 027DEG 17KT 3161 8976

BYB
Special weather statement, Jul 30, 4:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU JUL 30 2015

MSZ043-048-049-302200-
MADISON MS-HINDS MS-RANKIN MS-
410 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANKIN...SOUTH
CENTRAL MADISON AND EAST CENTRAL HINDS COUNTIES UNTIL 500 PM CDT...

AT 409 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MADISON...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MADISON AROUND 415 PM CDT.
  RIDGELAND AROUND 420 PM CDT.
  BRANDON AND FLOWOOD AROUND 435 PM CDT.
  PEARL AROUND 440 PM CDT.
  RICHLAND AROUND 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3255 9006 3252 8995 3219 9002 3225 9024
TIME...MOT...LOC 2109Z 020DEG 22KT 3247 9004

19
Special weather statement, Jul 30, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU JUL 30 2015

LAZ025-026-MSZ059-060-302200-
TENSAS LA-CONCORDIA LA-ADAMS MS-JEFFERSON MS-
413 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA AND SOUTH
CENTRAL TENSAS PARISHES...NORTH CENTRAL ADAMS AND WEST CENTRAL
JEFFERSON COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WATERPROOF...OR 12 MILES NORTH OF VIDALIA...MOVING SOUTHWEST AT
20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPOKANE AROUND 430 PM CDT.
  WEST FERRIDAY AROUND 450 PM CDT.
  NATCHEZ...VIDALIA AND FERRIDAY AROUND 455 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3175 9149 3176 9149 3176 9148 3185 9141
      3176 9123 3142 9137 3155 9165
TIME...MOT...LOC 2113Z 027DEG 17KT 3174 9136

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:04 AM CDTExcessive Heat WarningJANIssaquena, Sharkey, Warren15 hr
Jul 30, 12:40 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 30, 1:10 PM CDTSpecial Weather StatementJANLincoln35 min
Jul 30, 1:23 PM CDTSpecial Weather StatementJANLamar37 min
Jul 30, 1:24 PM CDTSpecial Weather StatementJANMarion36 min
Jul 30, 1:31 PM CDTSevere Thunderstorm WarningJANMarion15 min
Jul 30, 1:36 PM CDTSevere Thunderstorm WarningJANLamar27 min
Jul 30, 1:57 PM CDTSpecial Weather StatementJANJasper33 min
Jul 30, 2:01 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 30, 2:24 PM CDTSpecial Weather StatementJANLincoln36 min
Jul 30, 2:36 PM CDTSpecial Weather StatementJANLawrence24 min
Jul 30, 3:12 PM CDTSpecial Weather StatementJANLamar33 min
Jul 30, 3:13 PM CDTSpecial Weather StatementJANJefferson Davis47 min
Jul 30, 3:24 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion31 min
Jul 30, 3:46 PM CDTSpecial Weather StatementJANForrest44 min
Jul 30, 3:54 PM CDTSpecial Weather StatementJANLawrence36 min
Jul 30, 3:57 PM CDTSpecial Weather StatementJANMarion33 min
Jul 30, 3:57 PM CDTSevere Thunderstorm WarningJANLawrence, Simpson33 min
Jul 30, 4:08 PM CDTSpecial Weather StatementJANJefferson Davis37 min
Jul 30, 4:10 PM CDTSpecial Weather StatementJANRankin50 min
Jul 30, 4:17 PM CDTSevere Thunderstorm WarningJANForrest, Lamar43 min
Jul 30, 4:27 PM CDTSpecial Weather StatementJANRankin33 min
Jul 30, 4:30 PM CDTSpecial Weather StatementJANCopiah45 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Jul 30, 4:49 PM CDTSpecial Weather StatementJANHinds41 min
Jul 30, 4:54 PM CDTSpecial Weather StatementJANSimpson51 min
Jul 30, 4:59 PM CDTSevere Thunderstorm WarningJANHinds20 min
Jul 30, 5:17 PM CDTSevere Thunderstorm WarningJANLincoln23 min
Jul 30, 5:18 PM CDTSpecial Weather StatementJANCopiah42 min
Jul 30, 5:27 PM CDTSevere Thunderstorm WarningJANClarke20 min
Jul 30, 5:31 PM CDTSpecial Weather StatementJANJones29 min
Jul 30, 5:40 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson40 min
Jul 30, 5:59 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln38 min
Jul 30, 6:20 PM CDTSevere Thunderstorm WarningJANJones40 min
Jul 30, 12:30 PM CDTSpecial Weather StatementJANRichland30 min
Jul 30, 1:04 PM CDTSpecial Weather StatementJANRichland26 min
Jul 30, 1:05 PM CDTSpecial Weather StatementJANRichland25 min
Jul 30, 1:40 PM CDTSpecial Weather StatementJANFranklin35 min
Jul 30, 1:51 PM CDTSpecial Weather StatementJANRichland24 min
Jul 30, 2:05 PM CDTSpecial Weather StatementJANMorehouse25 min
Jul 30, 2:39 PM CDTSpecial Weather StatementJANRichland36 min
Jul 30, 2:53 PM CDTSpecial Weather StatementJANCatahoula37 min
Jul 30, 3:49 PM CDTSpecial Weather StatementJANConcordia41 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.